Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 173, NWS New Orleans, LA

June 25, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 25, 2021, 5:59 AM CDT for Harrison County, Mississippi. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 5:59 AM CDT (10:59 UTC)
Expired
Jun 26, 2021, 7:00 AM CDT
In force
25 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 17.13 ft at Jun 24, 2021, 6:00 AM CDT.

actionminormoderatemajor101506/2506/2606/27
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

188 
WGUS44 KLIX 251059
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
559 AM CDT Fri Jun 25 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued later this morning.

&&


MSC047-260500-
/O.NEW.KLIX.FL.W.0173.210625T1059Z-210626T1200Z/
/LYMM6.1.ER.000000T0000Z.210625T1800Z.210626T0600Z.NO/
559 AM CDT Fri Jun 25 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Biloxi River Near Lyman.
* From early this morning to tomorrow morning.
* At 5:45 AM CDT Friday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.8 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

BW
2 follow-up statements
413 
WGUS84 KLIX 251353
FLSLIX

Flood Statement
National Weather Service New Orleans LA
853 AM CDT Fri Jun 25 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-260800-
/O.CON.KLIX.FL.W.0173.000000T0000Z-210626T1200Z/
/LYMM6.1.ER.000000T0000Z.210625T1800Z.210626T0600Z.NO/
853 AM CDT Fri Jun 25 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until tomorrow morning.
* At 8:45 AM CDT Friday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.8 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

DM
099 
WGUS84 KLIX 260035
FLSLIX

Flood Statement
National Weather Service New Orleans LA
735 PM CDT Fri Jun 25 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-260715-
/O.EXT.KLIX.FL.W.0173.000000T0000Z-210626T0703Z/
/LYMM6.1.ER.000000T0000Z.210625T1745Z.210626T0103Z.NO/
735 PM CDT Fri Jun 25 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until just after midnight tonight.
* At 6:45 PM CDT Friday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage this 
  evening.
* Impact...At 12.0 feet, River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 25, 3:38 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 3:38 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
338 AM CDT Fri Jun 25 2021

.SYNOPSIS...

Radar over the coastal waters has lit up quite a bit over the last
hour or so. Satellite showing an impulse (perhaps remnants of an
MCS) moving southward down the east side of the Texas upper ridge.
The convection that has developed over the coastal waters is
actually moving northwest, more matching the low level flow. Areal
coverage on the scattered side at this time, but there is
lightning with some of it near the mouth of the Mississippi River.
The 00z LIX sounding was still in an airmass with precipitable
water values near 2 inches, so anyone that gets under one of these
is going to get pretty wet pretty quickly.

Temperatures at 3 AM CDT were mainly mid 70s to lower 80s with dew
points in the mid 70s.

&&

.SHORT TERM (through Sunday night)...

Bermuda high appears to be reorienting itself a bit further to the
north than what has been the case for the last few days. This is
putting the Gulf Coast in more of an easterly flow regime in the
mid levels. Models are pretty consistent in bringing an easterly
wave or inverted trough westward along the Gulf Coast over the
weekend, with the main effects to be noted on Sunday.

Before that, today is going to look quite a bit like yesterday,
with early morning convection over the Gulf transitioning to land
based convection by mid to late morning. Favored areas will be
along sea/lake breeze boundaries near coastlines. Once again,
instantaneous areal coverage won't be great, but many areas should
get in on the wetness at some point during the day. While most
areas won't see much more than 0.25 inch, a few "lucky" areas will
see an inch or more. Once again, temperature forecast will get a
bit tricky depending on timing of precipitation at any one spot.
High temperatures have been running quite a bit above forecast
guidance (3-5F). Have trended blended values up a couple of
degrees today and tomorrow, realizing that we'll probably see a
bust or two where late morning convection occurs. Most convective
activity should die off by sunset.

If there is going to be a day when thunderstorms are a little less
favored, it'll be Saturday, ahead of the easterly wave. Even then,
still looking at scattered areal coverage at any one time, at a
minimum. Overall, most areas will get rained on at least once each
day, but certainly not all day rains at any location.

For Saturday and Sunday, continued to trend temperatures toward
the upper end of forecast guidance on high temperatures. Blends
are certainly running a little higher than some of the operational
guidance on highs, and will trend toward, and perhaps a degree or
so above those blended numbers. 35

&&

.LONG TERM (Monday and beyond)...

Little change in thinking from the previous forecast concerning
the development of a more classic Summer pattern for the early to
middle portion of next week. In the mid and upper levels, a weak
ridge axis will begin to build over the area from the east on
Monday and should be firmly entrenched across the Gulf South by
the middle of the week. In the low levels, a broad ridge extending
from the western Atlantic into the eastern Gulf will keep a
prevailing southeasterly flow off the Gulf of Mexico in place.
Precipitable water values will decline from the high readings seen
over the weekend with the passing inverted trough axis and
increase in ridging and weak subsidence aloft, but the values will
remain higher than seasonal averages at close to 2 inches each
day. This increased atmospheric moisture will combine with ample
instability to produce diurnally induced convective activity each
day. The convection will follow a similar pattern as the main
driving low level mechanism will be the seabreeze cycle.
Thunderstorm activity will initially develop over the nearshore
waters early in the morning on a landbreeze boundary and then
begin to move inland as a seabreeze forms during the day. Thus,
higher POP will be found along the coast in the morning hours and
this higher POP will then transition inland by the afternoon as a
more stable airmass advects into the more coastal portions of the
CWA. Other localized lake breeze boundaries and pre-existing
outflow boundaries will also serve as a focus for additional
convective activity through the afternoon and early evening hours.
Although the threat of any strong to severe thunderstorms will be
fairly low each day, an isolated damaging wind event cannot be
ruled out given the steep low level lapse rates, mid-level pool of
drier air, and DCAPE values of 600 to 800 J/KG each afternoon.
Temperatures should be near average through the period with highs
near 90 and lows in the 70s. PG

&&

.AVIATION (12Z TAF package)...

A stratus deck has shown signs of developing, and is expected to
impact most terminals until about 14z this morning. A mix of IFR
and MVFR restrictions is forecast at all of the terminals, but the
lowest ceilings are expected at KMCB, KBTR, KHDC, and KASD. As
noted above, there are already SHRA/TSRA over the Gulf, and
several terminals are likely to have impacts nearby or at the
terminals. Primary terminals to be affected will be KGPT and
KHUM, but certainly cannot rule out the New Orleans terminals and
KHDC. After 14z, increased thermal mixing will quickly break up
the elevated inversion in place. Ceilings should improve from
between 1500 and 2500 feet from 14 to 16z to over 3500 feet during
the afternoon hours. There will also be another risk of scattered
convective activity during the afternoon, and VCTS wording will
likely be in place at all of the terminals to reflect this risk.
The convection should quickly dissipate after 00z, with a return
to prevailing VFR conditions at all of the terminals through the
remainder of the evening hours. Likely to be another round of low
stratus in the 06z-12z window Saturday morning. PG/35

&&

.MARINE...

A typical summer pattern with a ridge of high pressure centered from
the Mid Atlantic region and adjacent Atlantic Ocean to the southeast
U.S. and northeast Gulf of Mexico will maintain light to moderate
southeast winds through the weekend and early next week with wind
speeds mostly alternating between 5-10 knots and 10-15 knots. The
main marine concern over the next several days will continue to be
the threat of thunderstorms. Am not really anticipating any wind-
related headlines over the coastal waters through the weekend,
although it might be borderline around 15 knots over the
southwestern open waters for a good bit of the weekend. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  89  71 /  60  10  50   0
BTR  92  73  91  73 /  70  20  70  10
ASD  90  73  89  73 /  60  10  70  20
MSY  91  77  91  77 /  60  20  70  20
GPT  88  75  88  75 /  70  10  60  20
PQL  88  73  88  73 /  60  20  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:15 PM CDTAreal Flood AdvisoryLIXPearl River2 hr
Jun 25, 3:32 PM CDTAreal Flood AdvisoryLIXAmite72 min
Jun 25, 3:45 PM CDTAreal Flood AdvisoryLIXWilkinson2 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.